Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 20, NWS Louisville, KY

June 25, 2009Clark County, Madison County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 25, 2009, 5:23 PM EDT for Clark County, Madison County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2009, 5:23 PM EDT (21:23 UTC)
Expired
Jun 25, 2009, 8:15 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 252123
FFWLMK
KYC049-151-260015-
/O.NEW.KLMK.FF.W.0020.090625T2123Z-090626T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
523 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CLARK COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER SOUTHERN CLARK 
COUNTY. THESE STORMS ARE SAGGING SOUTHEAST AND WILL MOVE ACROSS 
NORTHEASTERN MADISON COUNTY. AT 520 PM EDT...RADAR ESTIMATED THAT 2 
TO 4 INCHES OF RAIN HAD FALLEN OVER THE PAST SEVERAL HOURS OVER A 
WIDE PORTION OF SOUTHERN CLARK COUNTY. ADDITION RAINFALL AMOUNTS OF 
UP TO ONE INCH ARE EXPECTED.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TRAPP...RUCKERVILLE...AND FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3793 8401 3786 8402 3784 8405 3783 8411
      3785 8427 3790 8434 3793 8433 3795 8430
      3797 8401 3795 8399

$$

JSD
1 follow-up statement
000 
WGUS73 KLMK 260016
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT THU JUN 25 2009

KYC049-151-260025-
/O.EXP.KLMK.FF.W.0020.000000T0000Z-090626T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK KY-MADISON KY-
816 PM EDT THU JUN 25 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN MADISON AND
SOUTHERN CLARK COUNTIES...

ALTHOUGH SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH LATE 
EVENING...ADDITIONAL WIDESPREAD RAINFALL IS NOT EXPECTED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3793 8401 3786 8402 3784 8405 3783 8411
      3785 8427 3790 8434 3793 8433 3795 8430
      3797 8401 3795 8399

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:04 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 25, 3:04 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM EDT THU JUN 25 2009

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...

CURRENTLY...A WEAK SHORTWAVE OVER SRN OHIO COMBINED WITH WEAK SFC
BOUNDARIES AND UNSTABLE AIR HAS LED TO A FEW STRONG STORMS MAINLY
ALONG AND EAST OF 1-75 FOR NOW...TOUGH AN EASTWARD EXTENT TO I-65 IS
POSSIBLE. THIS COVERAGE SHOULD INCREASE AS THE SHORTWAVE CONTINUES
TO SLIDE SEWD...BUT THE MAJORITY OF THE ACTIVITY WILL STAY OVER THE
BLUEGRASS AND ERN KY. THE STRONGEST CELLS WILL PRODUCE STRONG WINDS
AND TORRENTIAL RAINFALL...POSSIBLY LOCALIZED/ISOLATED FLOODING GIVEN
THE SLOW MOVEMENT OF THESE STORMS. THIS ACTIVITY...IF IT DOES NOT
EXIT THE CWA SOONER...WILL WANE AFTER 8PM EDT.

OVERNIGHT ANOTHER SHORTWAVE OVER THE UPPER MS VALLEY REGION WILL
DIVE SE TOWARDS THE REGION. CONVECTION HAS ALREADY DEVELOPED
DOWNSTREAM OF THIS UPPER WAVE...ALONG A WEAK SFC BOUNDARY ACROSS THE
SRN GREAT LAKES. THE NAM AND GFS SHOW CONVECTION CONTINUING ALONG IT
AS THE FRONT APPROACHES THE OHIO RIVER AROUND 15Z FRIDAY MORNING. SO
WE EXPECT A BREAK IN PRECIP OVERNIGHT BEFORE THE GREAT LAKES FRONT
AND UPPER WAVE APPROACHES. ONCE THIS ARRIVES OVER THE NRN CWA FRIDAY
MORNING...MUCH OF THE CONVECTION SHOULD HAVE WEAKENED...AND EXPECT
IT TO REDEVELOP ALONG THE FRONT...MAINLY OVER THE ERN CWA...FRIDAY
LATE MORNING THROUGH THE AFTERNOON HOURS AS THE FRONT SLIDES TO THE
SE. WILL LOWER POPS FROM 00-06Z...AND RAMP BACK UP TOWARDS FRI
MORNING. OVERNIGHT LOWS WILL AGAIN BE IN THE LOWER 70S GENERALLY.
FRIDAY HIGHS WILL BE IN THE LOW 90S AGAIN...EXCEPT OVER THE
BLUEGRASS GIVEN THE HIGHER CHANCE FOR CLOUDS/PRECIP THERE SO HAVE
MID-UPPER 80S GENERALLY ALONG AND EAST OF I-75. AGAIN...A FEW STRONG
STORMS WILL BE POSSIBLE FRIDAY AFTERNOON WITH GUSTY WINDS AND HEAVY
RAIN BEING THE MAIN THREAT.

FRIDAY NIGHT...THAT FRONT SHOULD MOSTLY BE OUT OF OUR CWA...BUT HELD
ONTO SLIGHT CHC POPS ENDING BEFORE MIDNIGHT OVER THE SERN HALF OF
THE CWA. THEN WE SHOULD REMAIN DRY THROUGH THE REST OF THE NIGHT AND
THROUGH SATURDAY. SATURDAY SHOULD BE WARM AND DRY...WITH HIGHS IN
THE LOWER 90S AGAIN.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...

AN UPPER LEVEL LOW WILL BEGIN DROPPING TO THE SOUTHEAST OUT OF
CANADA ON SUNDAY. THIS FEATURE WILL USHER THROUGH A COLD FRONT
DURING THE DAY ON SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE ONGOING
SUNDAY MORNING ALONG AND AHEAD OF THIS FRONT WITH PRECIPITATION
EXPECTED TO TAPER OFF THROUGH THE DAY FROM NORTHWEST TO SOUTHEAST AS
THE FRONT TRAVERSES THE FORECAST AREA. WITH THE CLOUDS AND
SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA ON SUNDAY IT LOOKS
LIKE THE TEMPERATURES WILL BE HELD DOWN IN THE MID TO UPPER 80S.

THE AFOREMENTIONED UPPER LEVEL LOW WILL DROP DOWN OVER THE GREAT
LAKES REGION WHERE IT BEGINS TO DEEPEN THROUGH THE BEGINNING OF THE
WEEK. THE MAIN CHALLENGES WITH THIS SYSTEM WILL BE TEMPERATURES AND
THE QUESTION OF PRECIPITATION. ENERGY ROTATING AROUND THE BACK SIDE
OF THE LOW WILL SPARK SOME PRECIPITATION. DEPENDING ON HOW FAR SOUTH
AND WEST THIS FEATURE SETTLES WE COULD SEE A SLIGHT CHANCE OF PRECIP
ON MONDAY OR TUESDAY AFTERNOON. HOWEVER WITH HIGH PRESSURE BUILDING
IN AT THE SURFACE AND SOME QUESTION ABOUT THIS SCENARIO...WILL LEAVE
THE FORECAST DRY THROUGH THURSDAY.

WITH THE UPPER LOW IN PLACE THE AREA WILL REMAIN IN NORTHWEST FLOW.
TEMPERATURES LOOK TO BE ON THE COOL SIDE FOR THIS TIME OF
YEAR...ESPECIALLY OVER THE NORTHEAST PORTION OF THE FORECAST
AREA...WITH TUESDAY HIGHS RANGING FROM THE LOWER 80S OVER THE
BLUEGRASS REGION TO THE MID 80S OVER THE SOUTHWEST. AFTER TUESDAY A
GRADUAL WARM UP WILL BEGIN THROUGH THE END OF THE WORK WEEK.

&&

.AVIATION (18Z TAFS)...

A WEAK BOUNDARY MOVING SEWD FROM SOUTHERN OHIO AND INDIANA WILL AT
THE VERY LEAST GENERATE SCT TOWERING CU/ISOLATED CB FROM 3-4KFT.
UNTIL COVERAGE BECOMES MORE THAN ISOLATED...WILL CARRY VCSH AT
SDF...VCTS AND CB IN AT LEX AND WILL KEEP BWG DRY FOR NOW. THIS
ACTIVITY SHOULD STAY FOCUSED ALONG THE WEAK BOUNDARY...AND SHOULD
WANE AFTER SUNSET...ROUGHLY 02Z. AFTER THAT...A FEW MVFR VSBYS WILL
BE POSSIBLE DUE TO BR/LIGHT FG EARLY FRIDAY MORNING.

THEN...ANOTHER WEAK FRONT WILL APPROACH OUR AREA FROM THE NW
OVERNIGHT...AND WILL BRING SCATTERED SHRA/TSRA TO THE REGION. AS OF
NOW THE BEST CHANCE LOOKS TO BE BETWEEN 06-14Z EARLY FRIDAY MORNING.
AFTER THE FRONT PASSES...SFC WINDS WILL VEER AROUND TO THE NW FOR
THE LATTER PART OF THIS TAF PERIOD...WITH CONTINUED CHANCES FOR
SHRA/TSRA AT THE SDF AND LEX TERMINALS. BEST CHANCE AFTER 14Z FRIDAY
WILL BE AT LEX.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT-TERM...AL
LONG-TERM....EES
AVIATION.....AL
Hazardous weather outlook, Jun 25, 3:45 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT THU JUN 25 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-260730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT THU JUN 25 2009 /245 PM CDT THU JUN 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS AS A
WEAK COOL FRONT PASSES THROUGH THE REGION. THE BEST CHANCE FOR
STORMS WILL BE ACROSS THE BLUEGRASS REGION OF KENTUCKY...WITH LESSER
CHANCES OVER SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. THE
STRONGEST STORMS WILL BE OVER THE BLUEGRASS REGION...AND WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 50 MPH...TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING.

ANOTHER WEAK FRONT WILL APPROACH THE REGION OVERNIGHT FROM THE GREAT
LAKES...AND MAY BRING ANOTHER ROUND OF THUNDERSTORMS TOWARDS DAWN.
GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN WILL AGAIN BE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY EVENING AS
A WEAK FRONT CONTINUES TO PASS THROUGH THE REGION. HEAVY
RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE POSSIBLE.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION LATE SATURDAY
NIGHT INTO SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS TO
THE OUTLOOK AREA. AT THIS TIME THE MAIN THREAT WITH THESE STORMS
WILL BE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN AND GUSTY
WINDS THIS AFTERNOON THROUGH FRIDAY EVENING TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE KENTUCKY.

AL/EES

In the hours before

Special weather statement, Jun 25, 4:04 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT THU JUN 25 2009

KYZ042-049-252030-
BOURBON-CLARK-
404 PM EDT THU JUN 25 2009

...STRONG THUNDERSTORMS WITH HEAVY RAIN AFFECTING SOUTHERN BOURBON
AND NORTHERN CLARK COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF PARIS...OR 15 MILES
NORTHWEST OF MOUNT STERLING...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR NORTH MIDDLETOWN AROUND 415 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES
Special weather statement, Jun 25, 4:22 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT THU JUN 25 2009

KYZ037-042-043-252100-
BOURBON-HARRISON-NICHOLAS-
422 PM EDT THU JUN 25 2009

...STRONG STORMS MOVING SOUTH INTO HARRISON AND NICHOLAS COUNTIES
ACROSS THE NORTHERN BLUEGRASS REGION...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF CYNTHIANA...OR 12 MILES SOUTH OF
FALMOUTH...AND MOVING SOUTHEAST AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR CYNTHIANA AROUND 435 PM EDT.

&&

JSD
Local storm report, Jun 25, 4:23 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT THU JUN 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      WACO                    37.73N  84.15W
06/25/2009                   MADISON            KY   EMERGENCY MNGR

            3 TO 6 INCHES OF FLOWING WATER OVER MEADOWBROOK ROAD.

&&

EVENT NUMBER LMK0900112

JMW
Local storm report, Jun 25, 4:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT THU JUN 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     5 NW NORTH MIDDLETOWN   38.19N  84.18W
06/25/2009                   BOURBON            KY   LAW ENFORCEMENT

            ONE TREE DOWN ON SPEARS MILL ROAD.

&&

EVENT NUMBER LMK0900113

EES
Local storm report, Jun 25, 4:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT THU JUN 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      1 W WACO                37.73N  84.17W
06/25/2009                   MADISON            KY   EMERGENCY MNGR

            CREEK OUT OF BANKS ON TIPTON ROAD. WATER IS IN
            BACKYARDS OF RESIDENCES...AND 2 TO 3 FT. HIGH OVER SMALL
            BRIDGE MAKING ROAD IMPASSABLE.

&&

EVENT NUMBER LMK0900114

JMW
Special weather statement, Jun 25, 5:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT THU JUN 25 2009

KYZ049-057-252145-
CLARK-MADISON-
519 PM EDT THU JUN 25 2009

...STRONG THUNDERSTORM WITH VERY HEAVY RAIN AFFECTING SOUTHERN CLARK
COUNTY...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINCHESTER...OR 16 MILES
SOUTHWEST OF MOUNT STERLING...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE...
  NEAR TRAPP AROUND 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

EES

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:12 PM EDTFlash Flood WarningLMKClark, Madison3 hr
Jun 25, 3:32 PM EDTAreal Flood AdvisoryLMKMadison3 hr
Jun 25, 5:32 PM EDTFlash Flood WarningLMKBourbon, Clark, Harrison3 hr
Jun 25, 5:52 PM EDTFlash Flood WarningLMKMadison3 hr
Jun 25, 6:47 PM EDTAreal Flood AdvisoryLMKMadison88 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.